Kansas, 2025Wildfire in Kansas, March 10, 2025
March 10, 2025 · NWS DDC · 1 event in 1 county or zone
A wildfire took place in the afternoon that damaged a large structure and acreage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire took place in the afternoon that damaged a large structure and acreage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 10, 11:27 AM CST, 2 hours 28 minutes earlier. Its key messages:
- Critical Fire Weather Conditions will be possible for several hours this afternoon east of a Hays to Dodge City to Meade line.
- Fire weather concerns again Thursday that should be monitored for future fire weather headlines.
- Ensemble models show the potential for another wind event Friday with wrap around precipitation.
Area forecast discussion, Mar 10, 11:27 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1227 PM CDT Mon Mar 10 2025
.KEY MESSAGES...
- Critical Fire Weather Conditions will be possible for several
hours this afternoon east of a Hays to Dodge City to Meade
line.
- Fire weather concerns again Thursday that should be monitored
for future fire weather headlines.
- Ensemble models show the potential for another wind event
Friday with wrap around precipitation.
&&
.UPDATE...
Issued at 1223 PM CDT Mon Mar 10 2025
Gusty southwest winds at 17z have developed ahead of a trough
of low pressure at the surface that was moving east across
extreme southwest Kansas. As wind gusts begin to exceed 25 mph,
the relative humidity values are falling back into the teens.
HREF and CAMS are in good agreement with the afternoon humidity
values falling to 15% or less today, but the winds remain
uncertain as to whether we will reach red flag warning criteria.
At this time, given that Dodge City has already reached
criteria as of noon and considering the 75th percentile in the
NBM winds today, we will go ahead and issue a red flag warning
for locations near and east of a Hays to Dodge City to Meade
line.
&&
.DISCUSSION...
Issued at 520 AM CDT Mon Mar 10 2025
An upper level ridge will continue move over the Rockies today and
shift eastward over the next few days. This will bring dry
conditions to western Kansas and mostly clear skies through Tuesday
morning. Winds will generally be from the southwest today becoming
breezy in the afternoon. This in combination of low RHs will bring
elevated fire danger to the area. Short range ensemble models show
winds to be slightly below red flag criteria this afternoon. If
winds become stronger than expected a red flag warning may need to
be issued. Models then suggest a weak shortwave moving over the area
tonight. This will briefly shift winds to the north Tuesday but curl
back to a southerly direction Tuesday night. No precipitation is
expected with this disturbance but there may be an increase in
clouds. Another upper level shortwave will slide over the Plains
Wednesday, but once again no precipitation is expected. An even
stronger system is expected late week. Ensemble models suggest this
system to bring very strong winds to western Kansas with a chance of
wrap around precipitation as it passes to the east. This system is
still several days out and the exact track is still uncertain.
As for temperatures, highs will reach to around 80 degrees this
afternoon with lows in the 30s to low 40s tonight. Highs then
decrease into the 60s to around 70 degrees Tuesday and Wednesday
with highs in the 70s on Thursday. If the next system comes to
fruition, highs in the 60s are expected for Friday and 50s Saturday.
We then quickly rebound into the 60s Sunday.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1223 PM CDT Mon Mar 10 2025
Gusty southwest winds early this afternoon will decrease to the
near 10 knots between 23z today and 02z Tuesday as a trough of
low pressure at the surface moves across southwest Kansas. As
this boundary passes, the southwest winds will become more
westerly early this evening. A cold front will then cross
southwest Kansas between 06 and 12z Tuesday. This will result in
the winds shifting to the north and become gusty at times. BUFR
soundings indicate VFR conditions over the next 24 hours.
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for KSZ031-046-
064>066-078>081-087>089.
&&
UPDATE...Burgert
DISCUSSION...Hovorka_42
AVIATION...Burgert
Hazardous weather outlook, Mar 10, 4:22 AM CST, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
522 AM CDT Mon Mar 10 2025
KSZ030-031-043>046-061>066-074>081-084>090-111030-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
522 AM CDT Mon Mar 10 2025 /422 AM MDT Mon Mar 10 2025/
This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.
.DAY ONE...Today and Tonight
Elevated fire risk is expected this afternoon as RHs dip into the
teens. However, winds look to remain below critical fire weather
conditions.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Fire risk will increase Thursday as RHs dip into the teens and
wind speeds increase.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Mar 10, 12:58 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
158 PM CDT Mon Mar 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Wildfire Schoenchen 38.71N 99.33W
03/10/2025 Ellis KS Emergency Mngr
Structure and large 30acre grass fire
reported on Schoenchen Rd.
&&
MRWildfire, Ellis
- When
- March 10, 1:55 PM CST
- Where
- Ellis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.915, -99.317 (the zone’s center; the record gives no point)
The emergency manager reported a large structure and 30 acre grass fire reported on Schoenchen Rd.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Florida, March 10, 2025$3.9 million · EF2 · 3 events
- High Wind in North Dakota, March 10, 202552 kt wind · 12 events
- High Wind in Wyoming, March 10, 202555 kt wind · 5 events
- High Wind in Montana, March 10, 202558 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 10, 20253 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 10, 20252 events
- High Wind in Montana, March 10, 202550 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 10, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240580.